MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0306
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during a coil embolization, a microcatheter (other brand) was in place and a orbit galaxy coil (640cf0306, 31168615) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The doctor only retracted the coil alone and switched a second new coil and detached successfully.Then the doctor delivered the third coil, a orbit galaxy xtrasoft (640hx0206, 31444522) but it failed to detach.The doctor only retracted the third coil alone and switched to a fourth coil, an orbit galaxy xtrasoft (640hx0206, 31492321) which had the same issue.The doctor only retracted the fourth coil alone and switched a fifth coil (other brand) to complete the surgery.The microcatheter was not replaced.Additional event information received on 28-aug-2025 indicated that a pre-deployment electrical testing was performed with each coil.The same dcb was used successfully with the subsequent coils.Enterprise vascular reconstruction stents were used to assist aneurysm embolization.The coils were still attached to the coil delivery system when removed from the patient.The coils did not stretch or damaged when removed from the patient.There was no alleged product issue that resulted in patient harm.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during a coil embolization, a microcatheter (other brand) was in place and a orbit galaxy coil (640cf0306, 31168615) was delivered to target site.The coil was filled in the aneurysm and tried to detach, but the coil was unable to detach.The doctor only retracted the coil alone and switched a second new coil and detached successfully.Then the doctor delivered the third coil, a orbit galaxy xtrasoft (640hx0206, 31444522) but it failed to detach.The doctor only retracted the third coil alone and switched to a fourth coil, an orbit galaxy xtrasoft (640hx0206, 31492321) which had the same issue.The doctor only retracted the fourth coil alone and switched a fifth coil (other brand) to complete the surgery.The microcatheter was not replaced.Additional event information received on 28-aug-2025 indicated that a pre-deployment electrical testing was performed with each coil.The same dcb was used successfully with the subsequent coils.Enterprise vascular reconstruction stents were used to assist aneurysm embolization.The coils were still attached to the coil delivery system when removed from the patient.The coils did not stretch or damaged when removed from the patient.There was no alleged product issue that resulted in patient harm.The device was returned to j&j medtech for further evaluation.A non-sterile og cmplx fill coil 3x6 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed the coil was noted to be still attached to the delivery system.The coil component was inspected under microscopic magnification; it was found that the embolic coil is slightly stretched on the proximal portion.This remained attached to the gripper.The orbit galaxy was attached to a lab sample trufill dcs syringe, then the pressure was increased in the syringe by rotating the syringe knob clockwise until the gauge indicator reach the green zone, in approximately 3 seconds the pressure rapidly decreased indicating that the coil has been successfully detached.The functional test was performed successfully.Additionally, no damages were found on the delivery system that could have contributed to the issue reported during the procedure.The customer complaint cannot be confirmed with the evidence available.It is possible that other clinical and procedural factors that cannot be replicated during the analysis may have contributed to the reported failure.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during device handling where force may have been inadvertently applied.This condition was not originally reported and is not considered related to the reported issue.A manufacturing record evaluation was performed for the finished device 31168615 number, and no non-conformances related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ coil detachment must be confirmed under fluoroscopy by releasing the second rhv and slowly retracting the delivery tube ensuring that the coil is not being retracted into the tip of the infusion catheter and that the delivery tube marker bands move away from the coil without resistance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22937891
Report Number3008114965-2025-00938
Device Sequence Number9865022
Product Code KRD
UDI-Device Identifier10886704030218
UDI-Public(01)10886704030218(17)250909(10)31168615
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Catalogue Number640CF0306
Device Lot Number31168615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/22/2025
09/29/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/22/2025
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown